Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 4, 2009, 4:02 AM PST for 4 counties in Nevada; Mohave County, Arizona. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 4:02 AM PST (12:02 UTC)
- Expired
- Mar 4, 2009, 9:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 0.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2858 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 041202 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 402 AM PST WED MAR 4 2009 .A PACIFIC STORM MOVING FROM NORTHERN CALIFORNIA INTO THE GREAT BASIN WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS SOUTH CENTRAL NEVADA AND NORTHWEST ARIZONA TODAY. NVZ014-015-017-041900- /O.NEW.KVEF.WI.Y.0008.090304T1202Z-090305T0200Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 402 AM PST WED MAR 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR CENTRAL AND SOUTHERN NYE AND LINCOLN COUNTIES. SOUTH TO SOUTHWEST WINDS WITH LOCALIZED GUSTS OVER 40 MPH EARLY THIS MORNING WILL BECOME MORE WIDESPREAD ACROSS SOUTH CENTRAL NEVADA LATE THIS MORNING THROUGH THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL BE COMMON OVER THE AREA MAINLY EAST OF HIGHWAY 95 TO LINCOLN COUNTY. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ001-003-041900- /O.NEW.KVEF.WI.Y.0008.090304T1800Z-090305T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 502 AM MST WED MAR 4 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR NORTHWEST ARIZONA. SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING ACROSS NORTHWEST ARIZONA. SUSTAINED SPEEDS OF 25 TO 35 MPH...AND GUSTS TO 45 MPH...CAN BE EXPECTED IN THE ADVISORY AREA. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JA
4 follow-up statements
000 WWUS75 KVEF 041622 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 822 AM PST WED MAR 4 2009 .A PACIFIC STORM MOVING FROM NORTHERN CALIFORNIA INTO THE GREAT BASIN WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS SOUTH CENTRAL NEVADA AND NORTHWEST ARIZONA TODAY. NVZ018-019-042200- /O.EXA.KVEF.WI.Y.0008.000000T0000Z-090305T0200Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 822 AM PST WED MAR 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING MOUNTAINS AND SHEEP RANGE...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WITH LOCALIZED GUSTS OVER 60 MPH EARLY THIS MORNING WILL BECOME MORE WIDESPREAD ACROSS SOUTH CENTRAL NEVADA LATE THIS MORNING THROUGH THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 60 MPH...WILL BE COMMON OVER THE SPRING MOUNTAINS AND SHEEP RANGE. WINDS GUSTING OVER 40 MPH WILL ALSO BE COMMON IN THE RED ROCK CANYON AREA. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST AND WILL MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. $$ NVZ014-015-017-042200- /O.CON.KVEF.WI.Y.0008.000000T0000Z-090305T0200Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 822 AM PST WED MAR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR CENTRAL AND SOUTHERN NYE AND LINCOLN COUNTIES. SOUTH TO SOUTHWEST WINDS WITH LOCALIZED GUSTS OVER 40 MPH EARLY THIS MORNING WILL BECOME MORE WIDESPREAD ACROSS SOUTH CENTRAL NEVADA LATE THIS MORNING THROUGH THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL BE COMMON OVER THE AREA MAINLY EAST OF HIGHWAY 95 TO LINCOLN COUNTY. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ001-003-042200- /O.CON.KVEF.WI.Y.0008.090304T1800Z-090305T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 922 AM MST WED MAR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING UNTIL 7 PM MST THIS EVENING FOR NORTHWEST ARIZONA. SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING ACROSS NORTHWEST ARIZONA. SUSTAINED SPEEDS OF 25 TO 35 MPH...AND GUSTS TO 45 MPH...CAN BE EXPECTED IN THE ADVISORY AREA. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 042215 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PST WED MAR 4 2009 .A PACIFIC STORM MOVING FROM NORTHERN CALIFORNIA INTO THE GREAT BASIN WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS SOUTH CENTRAL NEVADA AND NORTHWEST ARIZONA TODAY. NVZ014-015-017>019-050200- /O.CON.KVEF.WI.Y.0008.000000T0000Z-090305T0200Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON 215 PM PST WED MAR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR CENTRAL AND SOUTHERN NYE AND LINCOLN COUNTIES ALONG WITH THE SPRING MOUNTAINS AND SHEEP RANGE. SOUTH TO SOUTHWEST WINDS WITH GUSTS OVER 45 MPH ARE EXPECTED TO CONTINUE FOR THE REMAINDER OF THIS AFTERNOON. MANY LOCATIONS ACROSS CENTRAL AND SOUTHERN NEVADA HAVE EXPERIENCED WIND GUSTS OVER 40 MPH. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ001-003-050200- /O.CON.KVEF.WI.Y.0008.000000T0000Z-090305T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 315 PM MST WED MAR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR NORTHWEST ARIZONA. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS NORTHWEST ARIZONA. SUSTAINED SPEEDS OF 25 TO 35 MPH...AND GUSTS TO 45 MPH...CAN BE EXPECTED IN THE ADVISORY AREA. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASG
000 WWUS75 KVEF 050154 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 554 PM PST WED MAR 4 2009 NVZ015-017>019-050300- /O.EXP.KVEF.WI.Y.0008.000000T0000Z-090305T0200Z/ LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON 554 PM PST WED MAR 4 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WIND ADVISORY FOR LINCOLN COUNTY...SOUTHERN NYE COUNTY...WESTERN CLARK COUNTY AND THE CLARK COUNTY MOUNTAINS WILL EXPIRE AT 6 PM PST. WINDS WERE DECREASING ACROSS THE AREA LATE THIS AFTERNOON...AND ARE NOT EXPECTED TO INCREASE AGAIN. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ AZZ001-003-050300- /O.EXP.KVEF.WI.Y.0008.000000T0000Z-090305T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 654 PM MST WED MAR 4 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY FOR MUCH OF MOHAVE COUNTY WILL EXPIRE AT 7 PM MST. WINDS WERE DECREASING ACROSS THE AREA LATE THIS AFTERNOON...AND ARE NOT EXPECTED TO INCREASE AGAIN. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NVZ014-050500- /O.EXT.KVEF.WI.Y.0008.000000T0000Z-090305T0500Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 554 PM PST WED MAR 4 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. SOUTH WINDS WITH GUSTS OF 40 TO 50 MPH WERE PERSISTING OVER THE ADVISORY AREA LATE THIS AFTERNOON...ESPECIALLY OVER THE NEVADA TEST SITE. THE WINDS WILL SUBSIDE LATE THIS EVENING AS A COLD FRONT MOVES THROUGH. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORGAN
000 WWUS75 KVEF 050448 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 848 PM PST WED MAR 4 2009 NVZ014-050600- /O.EXP.KVEF.WI.Y.0008.000000T0000Z-090305T0500Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 848 PM PST WED MAR 4 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES WILL EXPIRE AT 9 PM PST. WINDS HAD SUBSIDED OVER MUCH OF THE ADVISORY AREA THIS EVENING. ALTHOUGH GUSTS OVER 40 MPH WILL PERSIST IN THE HIGHER TERRAIN OF CENTRAL NYE COUNTY THROUGH THE NIGHT...STRONG WINDS ARE NO LONGER EXPECTED IN THE POPULATED AREAS. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 9:05 PM PST, 6 hours 57 minutes earlier.
Area forecast discussion, Mar 3, 9:05 PM PST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
905 PM PST TUE MAR 3 2009
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM OFF THE PACIFIC COAST WILL
BRING SIGNIFICANT SNOW TO THE SOUTHERN SIERRA TONIGHT AND WEDNESDAY
AND A CHANCE OF PRECIPITATION ACROSS MUCH OF THE SOUTHERN GREAT
BASIN THROUGH THE REMAINDER OF THE WEEK. PERIODS OF GUSTY WINDS AND
A COOLING TREND WILL OCCUR AS THE SYSTEM SLOWLY MOVES INLAND THEN
PULLS EAST TO THE ROCKIES BY SATURDAY.
&&
.UPDATE...VARIABLE MID AND HIGH LEVEL MOISTURE ACROSS MUCH OF THE
CWA TONIGHT AS SOUTHWEST FLOW CONTINUES TO DRAW SUBTROPICAL MOISTURE
ACROSS THE AREA. UPPER LOW OFF THE WEST COAST TO STILL BE THE MAIN
PLAYER FOR THE SHORT TERM WITH IMPULSES ROTATING INTO THE SOUTHERN
SIERRA AND THEN ACROSS MAINLY THE NORTHERN PORTION OF THE CWA.
PRECIPITATION CONTINUES TO MOVE UP THE WEST SIDE OF THE SOUTHERN
SIERRA THIS EVENING WITH LIGHT PRECIPITATION SO FAR ACROSS THE EAST
SLOPES. HOWEVER BOTH NAM/GFS CONTINUE TO SHOW AN INCREASE BY 12Z
WED CONTINUING INTO EARLY WEDNESDAY AFTERNOON. CURRENT WINTER
WEATHER ADVISORY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA LOOKS
GOOD FOR SNOW AND CONTINUED GUSTY WINDS. OVERALL SHORT TERM FORECAST
ON TRACK AND DO NOT PLAN ANY UPDATES THIS EVENING.
&&
.AVIATION...FOR MCCARRAN... SOUTHWEST WINDS AROUND 10KTS TO CONTINUE
THROUGH 16Z BEFORE INCREASING AGAIN WITH GUSTS TO 25 KTS WEDNESDAY
AFTERNOON INTO EARLY EVENING. CLOUDS TO GENERALLY BE AOA 20K FT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT-BKN CIRRUS AT OR ABOVE 20KFT OVER THE SOUTHEAST CWA
WITH SOME LOW MOISTURE IMPACTING THE SOUTHERN SIERRA. BKN-OVC CIGS
BETWEEN 6-8K FEET IN THE OWENS VALLEY WITH THE SIERRA AND WHITE
MOUNTAINS OBSCURED TONIGHT. PRECIP SHOULD REMAIN CONFINED TO THE
SIERRA UNTIL AFTER MIDNIGHT AND THEN SPILL INTO THE OWENS VALLEY
AROUND 10Z WED.
&&
.PREV DISCUSSION...SHORT TERM 340 PM PST...THE UPPER LOW JUST OFF
THE NORTHERN CALIFORNIA COAST WILL BEGIN TO MOVE SOUTH THIS EVENING
WITH SEVERAL PIECES OF ENERGY ROTATING INTO THE REGION.
PRECIPITATION HAS STARTED TO INCREASE IN COVERAGE AND INTENSITY OVER
NORTHERN CALIFORNIA STRETCHING INTO THE CENTRAL SIERRA. THIS WILL
EVENTUALLY WORK SOUTH TONIGHT AND BEGIN TO AFFECT THE SOUTHERN
SIERRA. MAJORITY OF THE SNOWFALL IS EXPECTED TO REMAIN ON THE
WESTERN SLOPES...BUT SPILLOVER SNOWFALL COULD AMOUNT TO AROUND 5-10
INCHES ON THE EASTERN SLOPES. CURRENT SNOW ADVISORY FOR THE EASTERN
SIERRA SLOPES REMAINS IN GOOD SHAPE. GUSTY WINDS WERE REPORTED IN
THE SIERRA AND OWENS VALLEY TODAY...BUT MAJORITY OF THE WINDS
REMAINED UNDER ADVISORY LEVEL CRITERIA. DID GO AHEAD AND LET THE
WIND ADVISORY DROP FOR INYO COUNTY. GUSTY SOUTHWEST WINDS DID
DEVELOP OVER PORTIONS OF CENTRAL AND SOUTHERN NEVADA DURING THE
AFTERNOON AND SEVERAL PLACES...ESPECIALLY IN THE VICINITY OF THE
NEVADA TEST SITE...GUSTED OVER 40 MPH. SURFACE GRADIENTS AND MODEL
DATA SUGGEST THAT WINDS WILL CONTINUE FOR THE NEXT FEW HOURS AND
WENT AHEAD AND ISSUED A WIND ADVISORY FOR NV ZONES 14/15/17. HOW
MUCH PRECIPITATION WILL FALL EAST OF THE SIERRA IS TRICKY DUE TO
RAIN SHADOWING...BUT THERE LOOKS TO BE ENOUGH ENERGY TO BRING
SCATTERED SHOWERS TO THE NORTHERN CWA WEDNESDAY AFTERNOON. THIS AREA
WILL REMAIN IN THE WARM SECTOR SO SNOW LEVELS WILL REMAIN FAIRLY
HIGH DURING THE DAY. A WEAK COLD FRONT WILL THEN PUSH THROUGH THE
GREAT BASIN WEDNESDAY NIGHT AND THURSDAY BRINGING ADDITIONAL CHANCES
OF SHOWERS TO THE REMAINDER OF THE CWA. THESE SHOWERS WILL OCCUR
MAINLY ALONG THE FRONT AND SHOULD REMAIN ONLY ISOLATED...WITH THE
EXCEPTION OF LINCOLN COUNTY WHERE CHANCES WILL BE GREATER DUE TO
BETTER FRONTAL FORCING. THERE ARE FAIRLY SIGNIFICANT DIFFERENCES IN
THE MODELS FRIDAY BETWEEN THE GFS AND NAM. THE NAM KEEPS THE LOW OFF
SHORE WHILE THE GFS SHOWS AN OPEN WAVE OVER THE AREA. IN EITHER
CASE...THESE DO NOT LOOK LIKE SIGNIFICANT RAIN PRODUCERS AND WILL
KEEP THE CURRENT SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST.
TEMPERATURES WILL BEGIN TO LOWER STARTING WEDNESDAY AND FALL TO
AROUND NORMAL THROUGH THE END OF THE WEEK.
.LONG TERM...MODELS WERE IN DECENT AGREEMENT THIS MORNING WITH AN
AREA OF LOW PRESSURE CENTERED OVER THE CENTRAL AND EASTERN CWA
SATURDAY MORNING. THE SYSTEM IS RELATIVELY DRY AND THE INHERITED
SLIGHT CHANCE TO LOW CHANCE POPS IN THE GRIDS LOOK GOOD. THE SYSTEM
QUICKLY MOVES EAST OF THE AREA DURING THE DAY WITH A DECREASING POP
TREND AND IS REPLACED BY AN INCREASING WESTERLY FLOW SUNDAY AHEAD OF
THE NEXT STORM WHICH SETTLES IN OVER THE PACIFIC NW. MODELS BRING
THIS SYSTEM INTO THE AREA AS AN INSIDE SLIDER MONDAY. LIMITED
MOISTURE AND THE ORIENTATION OF THE TRACK SHOULD CONFINE SHOWERS TO
MAINLY THE NORTHERN MOUNTAINS WITH THIS NEXT ONE. HEIGHT PACKING AT
500 AND 700 MB INDICATES A POTENTIAL FOR STRONG WINDS WITH MODELS
FORECASTING A BELT OF 50+ KT WINDS ACROSS THE SOUTHERN CWA MONDAY.
700MB THERMAL PACKING AND 1000-500MB THICKNESS PACKING POINTS TO A
POSSIBLE STRONG COLD FRONT PASSING THROUGH THE REGION SOMETIME
MONDAY. THE NORTHERLY FLOW BEHIND THE FRONT USHERS IN SOME VERY COLD
AIR ALOFT WITH THE GFS FORECASTING -15 TO -17 DEGREE CELSIUS 700MB
TEMPERATURES OVER SOUTHERN NEVADA BY TUESDAY MORNING. LATEST MOS
GUIDANCE DROPS TEMPS BACK ANYWHERE FROM NEAR NORMAL TO THE UPPER 50S
FOR HIGHS IN LAS VEGAS FOR TUESDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST
WEDNESDAY FOR CAZ519.
&&
JENSEN/GORELOW/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 3, 5:49 AM PST, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 549 AM PST TUE MAR 3 2009 AZZ001>003-036-CAZ520-522>527-NVZ014>022-040800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 549 AM PST TUE MAR 3 2009 /649 AM MST TUE MAR 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING SOUTHWEST WINDS WILL DEVELOP ACROSS MUCH OF THE REGION WEDNESDAY WITH GUSTS POSSIBLY EXCEEDING 40 MPH OVER CENTRAL NYE AND LINCOLN COUNTIES. SCATTERED RAIN SHOWERS AND SNOW SHOWERS WILL ALSO DEVELOP WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE SOUTHERN GREAT BASIN AS A PACIFIC STORM BEGINS TO MOVE INLAND. THIS SYSTEM WILL SLOWLY WORK ITS WAY ACROSS THE REGION THROUGH EARLY SATURDAY THEN MOVE EAST TO THE ROCKIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519-521-040800- EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 549 AM PST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS GUSTING OVER 60 MPH WILL OCCUR NEAR THE RIDGE TOPS OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS. SNOW WILL BEGIN LATE TODAY OR EARLY THIS EVENING IN THE EASTERN SIERRA SLOPES THEN PERSIST OVERNIGHT. A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM 4 PM THIS AFTERNOON UNTIL 4 PM WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED IN THE EASTERN SIERRA SLOPES ABOVE 7000 FEET BY WEDNESDAY AFTERNOON. AS THE PACIFIC STORM MOVES INLAND THURSDAY AND FRIDAY...PERIODS OF SCATTERED SNOW SHOWERS WILL CONTINUE BEFORE THE SYSTEM MOVES INTO THE ROCKIES SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.